Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 27, 2008, 1:20 PM HST for 4 counties in Hawaii. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 1:20 PM HST (23:20 UTC)
- Expired
- Jan 29, 2008, 3:40 AM HST
- In force
- 38 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 272320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 120 PM HST SUN JAN 27 2008 ...WIND ADVISORY THROUGH THIS EVENING... .A STRONG HIGH NORTH OF THE ISLANDS IS BRINGING STRONG TRADE WINDS TO MOST AREAS OF THE ISLANDS. HIZ001>021-023>027-281230- /O.NEW.PHFO.WI.Y.0004.080127T2320Z-080129T0800Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 120 PM HST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM HST MONDAY. TRADE WINDS WILL REACH SPEEDS OF 30 MPH WITH GUSTS TO 50 MPH. BECAUSE OF THE MOUNTAINOUS TERRAIN IN THE ISLANDS...THE WINDS WILL BE LOCALIZED. THE STRONGEST WINDS CAN BE EXPECTED WHERE THE WINDS BLOW OVER RIDGES...THROUGH VALLEYS AND WHERE THEY ACCELERATE DOWNSLOPE ON THE SOUTHWEST SIDES OF THE MOUNTAINS. FOR NOW...THE STRONG WINDS ARE NOT EXPECTED TO AFFECT THE HIGHER ELEVATIONS ON MAUI AND THE BIG ISLAND. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR FREQUENT GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ DONALDSON
4 follow-up statements
000 WWHW70 PHFO 280130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN JAN 27 2008 ...WIND ADVISORY THROUGH THIS EVENING... .A STRONG HIGH NORTH OF THE ISLANDS IS BRINGING STRONG TRADE WINDS TO MOST AREAS OF THE ISLANDS. HIZ001>021-023>027-280830- /O.CON.PHFO.WI.Y.0004.000000T0000Z-080129T0800Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 330 PM HST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM HST MONDAY... TRADE WINDS WILL REACH SPEEDS OF 30 MPH WITH GUSTS TO 50 MPH. BECAUSE OF THE MOUNTAINOUS TERRAIN IN THE ISLANDS...THE WINDS WILL BE LOCALIZED. THE STRONGEST WINDS CAN BE EXPECTED WHERE THE WINDS BLOW OVER RIDGES...THROUGH VALLEYS AND WHERE THEY ACCELERATE DOWNSLOPE ON THE SOUTHWEST SIDES OF THE MOUNTAINS. FOR NOW...THE STRONG WINDS ARE NOT EXPECTED TO AFFECT THE HIGHER ELEVATIONS ON MAUI AND THE BIG ISLAND. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR FREQUENT GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWHW70 PHFO 281352 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 352 AM HST MON JAN 28 2008 ...WIND ADVISORY THROUGH TONIGHT... .A LARGE HIGH NORTH OF THE ISLANDS WILL CHANGE LITTLE IN STRENGTH AND LOCATION. THE TRADE WINDS GENERATED BY THE HIGH WILL THEREFORE REMAIN STRONG THROUGH TONIGHT. HIZ001>021-023>027-290300- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-080129T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 352 AM HST MON JAN 28 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... STRONG TRADE WINDS WILL CONTINUE THROUGH TONIGHT. THE WINDS WILL BE STRONGEST OVER MOUNTAIN RIDGES...AND THROUGH VALLEYS ON THE SOUTHWEST SIDES OF THE MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND/OR FREQUENT GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CRAIG
000 WWHW70 PHFO 290118 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST MON JAN 28 2008 ...WIND ADVISORY FOR KOHALA AND KAU ON THE BIG ISLAND THROUGH TONIGHT... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY TRADE WINDS OVER PORTIONS OF THE BIG ISLAND TONIGHT. HIZ001>021-023-025-027-290230- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-080129T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- BIG ISLAND NORTH AND EAST-BIG ISLAND INTERIOR- 318 PM HST MON JAN 28 2008 ...WIND ADVISORY IS CANCELLED... BREEZY TRADE WINDS WILL BE BELOW THE ADVISORY LEVEL. $$ HIZ024-026-291430- /O.CON.PHFO.WI.Y.0004.000000T0000Z-080129T1600Z/ SOUTH BIG ISLAND-KOHALA- 318 PM HST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND OR FREQUENT GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ WROE
000 WWHW70 PHFO 291340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST TUE JAN 29 2008 ...WIND ADVISORY CANCELLED FOR KOHALA AND KAU ON THE BIG ISLAND... .WINDS HAVE DECREASED BELOW ADVISORY LEVELS. HIZ024-026-291445- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-080129T1600Z/ SOUTH BIG ISLAND-KOHALA- 340 AM HST TUE JAN 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:00 AM HST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 27, 10:00 AM HST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN JAN 27 2008 .SYNOPSIS... HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS THROUGH MONDAY AND LOCALLY BREEZY TRADES THROUGH THE WEEK. SHOWERS WILL FAVOR WINDWARD AND MAUKA SECTIONS...BUT A FEW WILL GET OVER TO LEE AREAS. && .DISCUSSION... A FAIRLY STRONG HIGH WILL REMAIN ABOUT 900 MILES NORTH NORTHEAST OF HONOLULU THROUGH FRIDAY NIGHT...THEN MOVE AWAY TO THE NORTHEAST NEXT WEEKEND. THE HIGH PRESSURE NORTH OF THE ISLANDS WILL KEEP BREEZY TRADE WINDS BLOWING THROUGH FRIDAY. WINDS WILL WEAKEN NEXT WEEKEND AS THE HIGH MOVES AWAY AND A TROUGH FORMS NEAR THE ISLANDS. A BAND OF SHOWERS THAT HIT THE ISLANDS LAST NIGHT IS MOVING AWAY TO THE SOUTHWEST...SO SHOWERS WILL TEMPORARILY ABATE. ANOTHER BAND OF SHOWERS WILL BE MOVING OVER THE ISLANDS THIS EVENING...AND THE COMPUTER MODELS SHOW MORE SHOWER BANDS COMING IN THROUGH THE REST OF THE WEEK. A NORTHEAST TO SOUTHWEST TROUGH ALOFT SITS OVER THE ISLANDS. A LOW ALOFT IS DROPPING SOUTH INTO THE TROUGH. THE LOW AND TROUGH WILL KEEP THE ATMOSPHERE OVER THE ISLANDS A BIT UNSTABLE...SO TRADE SHOWERS WILL BE HEAVIER THAN USUAL. && .MARINE... A LARGE NORTHEAST SWELL PRODUCED BY A GALE OFF CALIFORNIA IS ROLLING INTO THE ISLANDS. AT 800 AM THE BUOY CENTER REPORT FROM THE KAILUA BAY BUOY SHOWED A SWELL HEIGHT OF 10 FT WITH A SWELL PERIOD OF 14 SECONDS. WHILE THE SOFTWARE THAT ANALYZES THE WAVE SPECTRUM MAY HAVE SOME PROBLEMS SEPARATING WIND WAVE AND SWELL...THIS IS CLEARLY AN UNUSUALLY LARGE NORTHEAST SWELL. SWELLS THIS SIZE ARE PRETTY ROUTINE ALONG THE NORTHWEST-FACING SHORES...BUT NORTHEAST FACING SHORES ARE SELDOM HIT BY SWELLS OF THIS SIZE. WAVES ARE COMING OVER THE BREAKWATER IN HILO HARBOR. THE BAYFRONT HIGHWAY IS CLOSED...AS ARE MOST BEACH PARKS ALONG THE HILO WATERFRONT. THERE COULD BE SOME PROBLEMS ALONG NORTHEAST FACING SHORES OF THE OTHER ISLANDS AS WELL. THE NORTHEAST SWELL WILL PEAK THIS EVENING...BUT ROUGH SURF WILL PERSIST THROUGH AT LEAST TUESDAY. BESIDES THE SWELL ROLLING IN FROM THE FETCH FAR NORTHEAST OF THE ISLANDS...WE ALSO HAVE UNUSUALLY STRONG TRADE WINDS BLOWING LOCALLY. SHIP REPORTS AND SCATTEROMETER OBSERVATIONS SHOWED WIDESPREAD WINDS OVER 25 KT WITH WINDS OVER 35 KT WHERE WINDS ARE ACCELERATED IN THE ALENUIHAHA AND PAILOLO CHANNELS AND AROUND THE SOUTH TIP OF THE BIG ISLAND. A COMBINATION OF THE NORTHEAST SWELL AND LARGE WIND WAVES IS PRODUCING HAZARDOUS SEA CONDITIONS AROUND THE ISLANDS. WINDS AND SEAS WILL START TAPERING OFF TOMORROW BUT ROUGH SEAS WILL CONTINUE AT LEAST THROUGH TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST MONDAY FOR EAST FACING SHORES. HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR NORTH FACING SHORES. GALE WARNING UNTIL 4 AM MONDAY FOR THE PAILOLO AND ALENUIHAHA CHANNELS AND WATERS SOUTH OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 4 AM HST MONDAY FOR REST OF HAWAIIAN WATERS. && DONALDSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.